Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 92, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at Sep 14, 2021, 5:29 AM CDT for Galveston County, Harris County, Texas. It was in force for 21 days.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2021, 5:29 AM CDT (10:29 UTC)
- Expired
- Oct 5, 2021, 5:29 AM CDT
- In force
- 21 days
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Galveston County, TX, Harris County, TX
The radar
The Houston radar (KHGX), 10 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
491
WGUS44 KHGX 141029
FLWHGX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Houston/Galveston TX
529 AM CDT Tue Sep 14 2021
...The National Weather Service in Houston/Galveston TX has issued a
Flood Warning for the following rivers in Texas...
Clear Creek In League City affecting Galveston and Harris
Counties.
For the Clear Creek...including Telephone Road, Houston,
Friendswood, Clear Lake Park, Pearland, Greentee Avenue, La Porte,
Genoa Red Bluff Road, Fairmont Parkway, Fairmont Parkway, FM 2351,
Friendswood at FM 528, Bay Area Boulevard, Clear Lake City, League
City, Seabrook...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this afternoon at 530 PM CDT.
&&
TXC167-201-142230-
/O.NEW.KHGX.FL.W.0092.210914T1029Z-000000T0000Z/
/LGCT2.1.ER.210914T0907Z.210914T1020Z.000000T0000Z.NO/
529 AM CDT Tue Sep 14 2021
The National Weather Service in League City has issued a
* Flood Warning for
the Clear Creek In League City.
* From early this morning until further notice.
* At 5:20 AM CDT Tuesday the stage was 7.1 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 5:20 AM CDT Tuesday was 7.1 feet.
* Forecast...The river is expected to fall to 6.0 feet this evening.
* Flood History...This crest compares to a previous crest of 6.9
feet on 05/13/2015.
&&
Fld Observed Forecasts (unknown time)
Location Stg Stg Day/Time d1 d2 d3
Clear Creek
League Cit 6.0 7.1 Tue 5 am CDT MSG MSG MSG
&&
LAT...LON 2956 9520 2952 9511 2949 9511 2951 9516
$$1 follow-up statement
973
WGUS84 KHGX 230331
FLSHGX
Flood Statement
National Weather Service Houston/Galveston TX
1031 PM CDT Wed Sep 22 2021
...The Flood Warning is cancelled for the following rivers in
Texas...
Clear Creek At Bay Area Boulevard affecting Galveston and Harris
Counties.
Clear Creek In League City affecting Galveston and Harris
Counties.
TXC167-201-230445-
/O.CAN.KHGX.FL.W.0093.000000T0000Z-000000T0000Z/
/CBAT2.1.ER.210914T0945Z.210914T1020Z.000000T0000Z.NO/
1031 PM CDT Wed Sep 22 2021
...The Flood Warning for the Clear Creek At Bay Area Boulevard has
been cancelled...
The Flood Warning is cancelled for
the Clear Creek At Bay Area Boulevard.
* At 10:00 PM CDT Wednesday the stage was 0.7 feet.
* Flood stage is 7.4 feet.
* Forecast...No forecast is available for this location.
&&
LAT...LON 2955 9519 2951 9516 2952 9511 2949 9511
2948 9517 2953 9521
$$
TXC167-201-230445-
/O.CAN.KHGX.FL.W.0092.000000T0000Z-000000T0000Z/
/LGCT2.1.ER.210914T0907Z.210914T1020Z.000000T0000Z.NO/
1031 PM CDT Wed Sep 22 2021
...The Flood Warning for the Clear Creek In League City has been
cancelled...
The Flood Warning is cancelled for
the Clear Creek In League City.
* At 9:45 PM CDT Wednesday the stage was 0.4 feet.
* Flood stage is 6.0 feet.
* Forecast...No forecast is available for this location.
&&
LAT...LON 2956 9520 2952 9511 2949 9511 2951 9516
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Sep 14, 4:44 AM CDT, 45 minutes earlier.
Area forecast discussion, Sep 14, 4:44 AM CDT, 45 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
444 AM CDT Tue Sep 14 2021
.SHORT TERM [Through Wednesday]...
Center of what is now TS Nicholas situated over Brazoria Co
should move northeast cross the Houston metro area and eventually
into east Tx later today. Very impressive wind gusts in the 40-68
mph range overnight across southern parts of the CWA. Though
gradual weakening is anticipated through the day, the Houston
metro area will continue to see elevated 30-50mph gusts this
morning. Still breezy thru the afternoon, but lessening with time
as the system weakens.
Have pared down the Flash Flood Watch back - now just includes
the coastal counties from Brazoria eastward + Liberty. Also kept
coastal Harris in there as surge in the Bay is limiting effective
freshwater drainage and may see some backups with heavy downpours.
Radar/satellite trends indicate we may be able to lower POPs further
later in the day on the backside of the system. Left a small mix
of the slower guidance blended into the short term fcst in case
the unexpected happens, but the Hires & GFS more progressive trends
have proven to be winners in terms of the more consistent forward
motion.
So, overall drier & less windy wx later today-Wed, with the potential
for some scattered (& less intense) backside precip banding
during the day with heating. 47
&&
.LONG TERM [Thursday Through Tuesday]...
The remains of TS Nicholas should be over LA and SETX should have
drier northerly and northeasterly winds pushing out into the Gulf
with a feeder band trailing back across the coastal waters. Rain
chances should be low on Thursday - mainly just a slight chance in
the easternmost counties. Warmer temperatures should be on tap in
the western areas. Pooled moisture (PW 2.2-2.3") over the Gulf
starts expanding back north as heights fall with a s/w over OK and
deeper trough moves into the PAC-NW. Southerly flow returns on
Saturday across the region bringing warmer overnight temperatures
and increasing rain chances across the southern areas as storms
trend back toward a more diurnal pattern. Rain chances increase
further with scattered to numerous storms on Sunday as the deep
moisture settles in across the region and s/w lifts from the west
southwest bringing some additional lift to the area. Temperatures
on Sunday are a challenge as morning/after storms could cut off
the heating so have kept temperatures in the upper 80s to around
90. These could be off by 3 to 5 degrees depending on coverage of
storms/clouds. The aforementioned PAC-NW trough will be deepening
across the 4 Corners region and bringing a cold front late
Tuesday. This puts Monday into the situation that the area could
be more capped but still capable of plenty of showers and possibly
some thunderstorms especially across the southern half of the
area. As the front arrives late Tuesday/Wednesday we should get
some cooler temperatures and drier air into the area. It is
September and we have had these teaser cold front pop up in the
forecast in years past and they don't materialize as expected so
check back Friday for more information and perhaps confidence will
be higher concerning the front making it here. 45
&&
.MARINE...
- Winds below TS force in Matagorda Bay area & water levels have
receded from peaks. Will transition to SCA's there for gusty offshore
flow and replace SS Warning w/ a Coastal Flood Advisory for any
remnant problem areas on the backside of the peninsula. Still
some gusts to 35kt early this morning. Anticipate sustained wind
<20kt later this afternoon.
- Galveston Bay still has sustained 35g50kt. Gradual improvement
is expected lated this morning and anticipate sustained winds
below 30kt early-mid afternoon. Still gusty and plenty dangerous
for most vessels. Should see sustained nw winds <20kt later
this evening.
- We lost the seas at the nearshore buoy 42035, but suspect
they're in the 10-15 ft range. The bouy 60 nm offshore Freeport
is at 12 ft. Gradual decline is anticipated thru the day and
eventually fall below 6ft around midnight.
- Favorable marine conditions for recovery efforts & commerce anticipated
Wednesday and the following several days.
47
&&
.HYDROLOGY...
San Bernard at Old Ocean will probably go into minor flood and Clear
Creek will be close. Will monitor these and other coastal
watersheds for drainage responses...but overall can't complain too
much as things could've been much worse considering what could
have been if the track/speed would've been different. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 84 70 86 71 90 / 30 30 20 10 10
Houston (IAH) 79 71 84 71 88 / 70 40 30 20 20
Galveston (GLS) 83 75 85 77 86 / 60 50 40 20 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Tropical Storm Warning for the following zones: Bolivar
Peninsula...Brazoria Islands...Chambers...Coastal
Brazoria...Coastal Galveston...Coastal Harris...Coastal
Matagorda...Fort Bend...Galveston Island...Inland
Brazoria...Inland Galveston...Inland Harris...Inland
Matagorda...Matagorda Islands...Northern Liberty...Southern
Liberty...Wharton.
Flash Flood Watch through this evening for the following zones:
Bolivar Peninsula...Brazoria Islands...Chambers...Coastal
Brazoria...Coastal Galveston...Coastal Harris...Galveston
Island...Inland Brazoria...Inland Galveston...Matagorda
Islands...Northern Liberty...Southern Liberty.
Coastal Flood Advisory until 1 PM CDT this afternoon for the
following zones: Matagorda Islands.
GM...Small Craft Advisory until 4 PM CDT this afternoon for the
following zones: Matagorda Bay.
Tropical Storm Warning for the following zones: Coastal waters
from Freeport to Matagorda Ship Channel TX out 20
NM...Coastal waters from High Island to Freeport TX out 20
NM...Galveston Bay...Waters from Freeport to Matagorda Ship
Channel TX from 20 to 60 NM...Waters from High Island to
Freeport TX from 20 to 60 NM.
&&In the hours before
Local storm report, Sep 14, 1:47 AM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
147 AM CDT TUE SEP 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM STORM SURGE 17 ESE PALACIOS 28.66N 95.96W
09/14/2021 MATAGORDA TX PUBLIC
SOCIAL MEDIA REPORT OF PAVEMENT BUCKLING ON
FM2031 DUE TO STORM SURGE.
&&
CBLocal storm report, Sep 14, 2:43 AM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
243 AM CDT TUE SEP 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 AM STORM SURGE 2 S MORGAN'S POINT 29.65N 95.01W
09/14/2021 HARRIS TX PUBLIC
WATER IN THE PARKING LOT OF SYLVIAN BEACH
PARK DUE TO STORM SURGE.
&&
CBThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 7:32 PM CDT | Flash Flood Warning | HGX | Brazoria, Jackson, Matagorda | 3 hr |
| Sep 13, 9:46 PM CDT | Flash Flood Warning | HGX | Brazoria, Galveston, Matagorda | 4 hr |
| Sep 13, 10:06 PM CDT | Hurricane Warning | HGX | Brazoria, Jackson, Matagorda | 6 hr |
| Sep 13, 10:31 PM CDT | Flash Flood Warning | HGX | Matagorda | 3 hr |
| Sep 14, 1:43 AM CDT | Flash Flood Warning | HGX | Brazoria, Galveston, Harris, Matagorda | 4 hr |
| Sep 14, 3:33 AM CDT | Flash Flood Warning | HGX | Brazoria, Chambers, Galveston, Harris | 4 hr |
| Sep 14, 3:57 AM CDT | Small Craft Advisory | HGX | 18 hr | |
| Sep 14, 4:04 AM CDT | Coastal Flood Advisory | HGX | Brazoria, Chambers, Galveston, Harris, Matagorda | 14 hr |
| Sep 14, 4:42 AM CDT | River Flood Warning | HGX | Galveston, Harris | 28 hr |
| Sep 14, 5:31 AM CDT | River Flood Warning | HGX | Galveston, Harris | 21 days |
| Sep 14, 5:45 AM CDT | Flash Flood Warning | HGX | Brazoria, Chambers, Galveston, Harris | 3 hr |
| Sep 14, 8:11 AM CDT | Areal Flood Warning | HGX | Brazoria, Galveston, Harris | 3 hr |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.